Paxil Free

A personal record of Paxil withdrawal.

Progress (118 Days of Weaning)

Tuesday, January 2nd, 2001 (63rd day off Paxil). A message about my Paxil progress:

I think it’s been about two months since I took my last tiny sliver of Paxil, and I think it may be over soon.

I don’t have any of the electric-shock sensations shooting through my head and my eyes anymore. What I’m experiencing now is still somewhat severe, but it’s gradually becoming less severe, and I think it may be the last of the withdrawal effects.

Mostly all I have now is an extreme sensitivity to light and sound, which is similar to a hangover sensitivity, except it’s there all the time, not just in the morning. (Note: These are still debilitating withdrawal effects, but I think they’re the last of them.)

The other thing I have, probably related to the painful sensitivity to light, is bad headaches, like the kind of headaches that come from caffeine withdrawal; all the Tylenol in the world won’t make them go away. It’s an ache that reaches every part of my body, not just my head (my bones are aching). It’s a constant drag on my energy — but a walk in the park next to the electrical sensations. Sometimes the headaches get so bad that I become a little dizzy or disoriented, but that doesn’t happen often.

From everything I know about withdrawal (Paxil withdrawal, Valium withdrawal, heroin withdrawal, etc.), this is probably the end of the line — mainly because I’ve experienced every other withdrawal symptom anyone could have. There’s just nothing left to go through.

I think this may be progress. If things continue to go the way they are, except for the psychological scars, which are significant, I should be able to return to the land of living within a few weeks. I hope.

If the promised land really is in sight, if that’s really what I’m looking at right now, I probably won’t be around for awhile once I get back on my feet, mainly because I just want to live and make up for all the months that were stolen from me while I was going through withdrawal (which began last July; that’s how much of my life this junk has taken from me).

If I finally am getting better, one thing I will do before I take on the world again is set up a website which will contain all the significant post I have made to paxilprogress.org, and all the informative responses that I received from them. Looking back over these messages, I find that they capture the history of this experience better than any story I have the energy to write. I have detailed records of my experience from the first day of withdrawal up to the present day, and I think it may provide an excellent picture of what the experience is really like. Most people probably won’t have as hard of a time as I have had, but that’s what makes it valuable. It’s an accurate history of just about everything that could happen to someone.

This experience has completely consumed six months of my life. The end is in sight.

First response:

As I read your post, I started to cry. I’ve been off Paxil almost two weeks now after starting the long withdrawal process this past September, and what a ride it has been. I think I’ve been so busy with Christmas/New Year’s holidays that it hasn’t sunk in that I’m off the Paxil. I still have a half of a bottle of liquid Paxil in the medicine cabinet. I threw away any pills I had left a while ago. Maybe I’ll have some sort of ceremony in the bathroom while flushing the last of the Paxil down the toilet, farewell, good riddens.

Paxil has no hold on me now and it’s nice, but it’s sad to have had to go through all of that. Maybe I need to grieve for the “lost time” in my life due to this medicine, and then get on with life and vow to never get myself in such a mess again.

Good luck. I’m so glad the worst is over for you too.

Postscript – February 27th, 2001: In this post, I said: “If the promised land really is in sight, if that’s really what I’m looking at right now, I probably won’t be around for awhile once I get back on my feet, mainly because I just want to live and make up for all the months that were stolen from me while I was going through withdrawal…” A month and a half later: Yes, it was the promised land, but getting right back on the horse again wasn’t possible. I wasn’t, and still am not, able to return to the quality of life I had before Paxil. After seven months of not being able to do anything with my life, I want to jump back into things full force — I want to make up for lost time — and I can’t. (Take note: I hate this.) It’s like having a Ferrari sitting in the garage for the past seven months; the garage door is open now, but I’m not allowed taking it out on the highway. I find myself now fighting against a depression, because as much as I want to take the car out on the highway, I know I’d probably lose control and crash it into a telephone pole the second I got out there. Learning how to take it slow — man, this is something I need lessons in, especially at a time like this. I want to get right back into things. And I can’t. This is a huge lesson for me: As much as I want to get on with my life, I can’t rush it. (Deep sigh.)

« Previous | Next »

© CopyRight paxilfree.org. Theme By Meizitang